Diabetes in Dogs: The k9diabetes.com Forum
 

Go Back   Diabetes in Dogs: The k9diabetes.com Forum > Canine Cushings - See http://www.k9cushings.com

Canine Cushings - See http://www.k9cushings.com The new www.K9Cushings.com is open! So this former temporary home is closed to new posts. Please go to www.k9cushings.com and check to see if your membership transferred there. It will remain viewable, however, until the transition to the new forum at http://www.k9cushings.com/forum is complete.

 
 
Thread Tools Search this Thread Display Modes
Prev Previous Post   Next Post Next
  #30  
Old 05-18-2009, 09:54 PM
AlisonandMia AlisonandMia is offline
Interim CC
 
Join Date: Apr 2008
Location: Brisbane, Australia
Posts: 218
Default Re: Angelina 13.5 year old/13kg Maltese Cross on Trilostane

Quote:
"every foot is an individual" thing (too much Trilostane?) .
Would you describe it also as walking very carefully, almost as if on eggshells - because that is how my little girl looked when her cortisol was too low. For me it was probably easier to see and easier to sheet home to cortisol as she was younger than Angelina and had no other muscular/skeletal age-related stuff going on - but it was an unmistakable sign with her as she went from bouncing around quite recklessly really to being ultra careful and being weak and would fall over when I was putting her winter coat on her for the night. Mia was on Lysodren and did go just slightly low a couple of times in the course of her treatment and each time a little dose of prednisone perked her up within the hour.

I think that if she is looking like she is too low now that you should probably skip tonight's dose altogether. Possibly (and I'm just thinking out loud here) you could discuss with your vet using a dose that you are pretty sure won't be entirely effective (say 10mg bid) for 10 days and, providing you get no signs of low cortisol, do a stim test at that point and, if the symptoms and the numbers are not right just ever so carefully incrementally increase the dose at 10 - 2 week intervals until you are happy with the symptoms and the numbers - with the symptoms being the main thing and the numbers being a sort double check. Being an oldster Angelina may be rather sensitive to what is called "cortisol withdrawal" which has more or less the same symptoms as low cortisol but is actually caused by a sudden change in a downward direction in previously high cortisol. A dog (or person) can get this even when the cortisol is actually still a little higher than a healthy level but has recently decreased significantly.

I believe Dechra says somewhere (and I'd dig it out but won't be able to because I've got a v-e-e-e-e-ry slow connection at the moment - need that "frustration" emoticon, too!) that with Trilostane treatment the way to discriminate between cortisol withdrawal and absolutely-low cortisol is to take a look at the electrolytes - I'm pretty sure it's in the latest US product info if you want to be look it up for yourself (see Trilo FAQ's). This is because, with Trilostane, if the cortisol really is too low then the aldosterone (the adrenal hormone that balances the electrolytes) will also be too low and this will show up as an electrolyte abnormality.

I think with Angelina trying to sort whether you are seeing cortisol withdrawal or low cortisol might really help you work out what dose suits her best.

Alison
 

Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump


All times are GMT -7. The time now is 11:07 PM.


Disclaimer -- The content on this site is provided for informational and educational purposes only. While we make every effort to present information that is accurate and reliable, the views expressed here are not meant to be a substitute for the advice provided by a licensed veterinarian. Please consult with your veterinarian for specific advice concerning the medical condition or treatment of your pet and before administering any medication or pursuing any course of treatment that you may read about on this site.

The views and opinions expressed by contributors to this forum are strictly their own and do not necessarily reflect the opinions and views of the owners, administrators, or moderators of this forum and the k9diabetes.com website.


Powered by vBulletin® Version 3.8.5
Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
Copyright 2009, 2010 k9diabetes.com. All rights reserved.